MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161015
Medical Device Problem Code Shelf Life Exceeded (1567)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported by the facility the expired device was implanted in error.A review of our records show that the device was provided to the facility prior to the date of expiry (02/28/2018).This event is confirmed for use related.The instructions-for-use instructs the user to inspect the package prior to use.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported that an emergency case was performed on (b)(6) 2018.During this procedure a davol xenmatrix graft was placed.As reported following the procedure while processing the records it was identified that the labeled expiration date of the implanted device was 02/28/2018.Per materials manager, the unit was from the hospital inventory.The risk manager confirmed the use error on the part of the facility.The risk manager was informed that there was no test data to support a longer shelf life for the product.Hospital planned to inform the patient of the error that occurred.At this time there has been no patient complications or medical intervention.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7504361
Report Number1213643-2018-01412
Device Sequence Number283749
Product Code FTM
UDI-Device Identifier00801741031380
UDI-Public(01)00801741031380
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K081272
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number1161015
Device Lot NumberHUAQ0052
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1